Alert archive / Iowa / Flash Flood Warnings in 2016

Flash Flood Warning 26, NWS Quad Cities, IA

September 8, 2016Linn County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Sep 8, 2016, 1:34 AM CDT for Linn County, Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2016, 1:34 AM CDT (06:34 UTC)
Expired
Sep 8, 2016, 5:30 AM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 2:00 AM CDTFLASH FLOODCedar Rapids, IAVEHICLE FLOODED AND DRIVER HAD TO ABANDON IT. ELLIS BOULEVARD BARRICADED AT 4 LOCATIONS DUE TO HIGH WATER. TIME ESTIMATED.
Sep 8, 2:00 AM CDTHEAVY RAIN 2.751 Sse Cedar Rapids, IA24 HOUR TOTAL...0.90 INCHES FELL IN PAST 30 MINUTES
Sep 8, 2:00 AM CDTHEAVY RAIN 2.752 Sse Cedar Rapids, IA24 HOUR TOTAL...0.90 INCHES FELL IN PAST 30 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

259 
WGUS53 KDVN 080634
FFWDVN
IAC113-081030-
/O.NEW.KDVN.FF.W.0026.160908T0634Z-160908T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
134 AM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 530 AM CDT

* AT 131 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CEDAR RAPIDS...MARION...HIAWATHA...ROBINS...FAIRFAX...ELY...
  SHUEYVILLE...BERTRAM...TODDVILLE...MORGAN CREEK PARK...
  CEDAR RAPIDS MUNICIPAL AIRPORT...
  MARION AIRPORT AND SQUAW CREEK PARK.

TORRENTIAL RAIN IS MOVING INTO THE CEDAR RAPIDS AREA...AND A QUICK 1
TO 2 INCHES OF RAIN IS LIKELY THROUGH 230 AM CDT. EXTREME RAINFALL
RATES AND RAPID RUNOFF WILL LEAD TO FLASH FLOODING IN URBAN
AREAS...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 29.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4210 9173 4210 9152 4186 9152 4186 9181

$$

RP KINNEY
2 follow-up statements
219 
WGUS73 KDVN 080742
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
242 AM CDT THU SEP 8 2016

IAC113-081030-
/O.CON.KDVN.FF.W.0026.000000T0000Z-160908T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-
242 AM CDT THU SEP 8 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN LINN COUNTY...

AT 238 AM CDT...LOCAL LAW ENFORCEMENT SOME AREAS OF PONDING WATER IN
CEDAR RAPIDS. AT 2 AM CDT...A TRAINED SPOTTER REPORTED 0.9 INCHES OF
RAIN IN A 30 MINUTE PERIOD. THE THREAT FOR ADDITIONAL HEAVY RAIN HAS
DIMINISHED...BUT HIGH WATER MAY PERSIST IN LOW LYING AREAS THROUGH
THE EARLY MORNING HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...ROBINS...FAIRFAX...ELY...
SHUEYVILLE...BERTRAM...TODDVILLE...MORGAN CREEK PARK...
CEDAR RAPIDS MUNICIPAL AIRPORT...MARION AIRPORT AND SQUAW CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4210 9173 4210 9152 4186 9152 4186 9181

$$

RP KINNEY
239 
WGUS73 KDVN 080835
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
335 AM CDT THU SEP 8 2016

IAC113-080842-
/O.CAN.KDVN.FF.W.0026.000000T0000Z-160908T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINN IA-
335 AM CDT THU SEP 8 2016

...THE FLASH FLOOD WARNING FOR LINN COUNTY IS
CANCELLED...

THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT THROUGH THE EARLY MORNING HOURS.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES AS THE HIGH
WATER CONTINUES TO RECEDE.

AROUND 2 AM CDT...LAW ENFORCEMENT REPORTED THAT ELLIS BOULEVARD WAS
BARRICADED AT 4 LOCATIONS. IN ADDITION...A DRIVER HAD TO ABANDON HIS
VEHICLE AFTER IT WAS FLOODED.

LAT...LON 4210 9173 4210 9152 4186 9152 4186 9181

$$

RP KINNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 11:40 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 7, 11:40 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1140 PM CDT WED SEP 7 2016

...AVIATION UPDATE...

.UPDATE...
Issued at 856 PM CDT Wed Sep 7 2016

The severe weather threat seems to have been short lived, but
potentially tornadic over portions of Des Moines and Henderson
county an hour ago, but over all the certainty of more occurring
is low. Heavy rain and flash flooding now seems much more likely
in the far south, and I've quickly gone with a flash flood watch
for that potential, and trimmed the north. More northern counties
can likely be trimmed out as well but wanted to get the expansion
out ASAP. ERVIN

&&

.SYNOPSIS...
Issued at 341 PM CDT Wed Sep 7 2016

18Z surface data has an inferred low just west of KPDC. A weak
boundary ran from northern Iowa into southern Wisconsin associated
with the low. The main frontal boundary ran from northern Wisconsin,
into central Nebraska. Dew points were in the 70s from the Great
Lakes to the Gulf Coast with 50s and 60s across the northern Plains.

&&

.SHORT TERM...(This Evening and Tonight)
ISSUED AT 341 PM CDT Wed Sep 7 2016

The flash flood watch has been expanded to include areas generally
along/north of a line from Sigourney, IA to Aledo, IL. How
convection evolves late this afternoon and tonight will need to be
watched carefully. The possibility does exist that the watch may
need to be expanded to include areas south of a Sigourney to Aledo
line.

A strong upper level disturbance that was created by the overnight
convection in the Plains is moving through the area late this
afternoon. This disturbance has allowed convection to develop and
expand in areal coverage. The high moisture levels in the atmosphere
has allowed storms to be very efficient in producing locally heavy
rainfall.

Tonight, the main upper level support and an associated surface low
will move through the area. As forcing and moisture increases this
evening, individual thunderstorms are expected to grow upscale into
an organized thunderstorm complex.

Internally, there are some weak signals suggesting storms may
continually develop and move over the same areas. If this scenario
does occur, rainfall would easily become excessive given the high
moisture levels of the atmosphere.

After midnight, rain should slowly end from northwest to southeast
as the front slowly moves through the area.

.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 341 PM CDT Wed Sep 7 2016

Thursday...Will walk out some along or post-frontal showers, with
maybe an embedded thunderstorm out of the southeastern CWA through
at least mid morning. Then the boundary or secondary frontal feature
hangs up west-to-east nearly parallel under steering flow along the
IA/MO border into central IL by Thu evening. Will play Thu afternoon
temps warm in the upper 70s/80 north, to the mid 80s south but much
will depend on the extent of overrunning cloud cover and the far
south may be not much warmer than the north. Thu night, MCS
generation tools and mean forcing/convergent swaths are projected by
the latest model runs to generally lay out to the north acrs MN into
WI, as well as the south half of MO into southern IL. Thus current
projections suggest much of Thu night may be dry or just some
limited coverage elevated warm air advection showers and storms in
between the two main action zones.

Friday...Seasonably strong upper trof lurks upstream acrs the MO RVR
Valley by late in the day....with a large deep lift regime heading
this way by late afternoon into evening. Southerly warm moist
conveyor as well as lingering mid and upper level tentacles of
moisture feed from the southwestern tropical system remnants to
produce very unseasonable PWATs of 1.8 to 2+ inches again acrs at
least the southeastern CWA by Fri evening. Earlier in the day,
models vary in extent of the main llvl boundary trying to retreat
north as a warm front and associated storm clusters generating
around it's vicinity, with the 12z ECMWF the most bullish with
coverage and strength acrs the southern quarter to third of the CWA
through late morning. The 12z GFS less organized and further south
acrs MO during the day.

Longer range MCS generation tools then focus acrs northwestern
into north central IA by early afternoon. Depending on convective
debris locally for instability build up ahead of this process,
storms generated out to the west may then sweep acrs the local
area by late afternoon and especially Fri evening. Behind the
ongoing heavy rain/flooding threat, may be enough shear just to
the lee of incoming upper ridge axis to produce a strong to severe
storm threat. Latest models then combine the prime forcing with
the digging upper trof and mid level jet, interacting with llvl
convergent high THTA-E feed for larger storm complexes and heavy
rain coverage just to the south and southeast of the CWA Fri night
acrs MO into central/southern IL. Still, depending on build
up/priming of previous rain events, the southern third of the CWA
may get clipped by some of this and be susceptible to flash
flooding/flooding. Will adjust POPs accordingly and utilize mean
high/low temp guidance through the period.

Saturday and Sunday...Post-trof high pressure and cooling air mass
from western Canada to make for a near or below normal weekend temp-
wise. Highs in the 70s with overnight lows in the 50s. Some areas
may dip into the 40s by early Sunday morning.

Monday through next Wednesday...Latest long range guidance suggest
that after the ridge migrates off to the east of the region, west-
southwesterlies reload acrs the Midwest by early next week. The
models suggest NE-to-SW oriented frontal system to get hung up
under this flow regime and slowly sag through the region. With some
renewed flow up off the western Gulf of Mexico, the area may be
susceptible to along and mainly post frontal showers and storms from
Mon night into early Wed. Moderating temps on Monday ahead of the
incoming front to cool post frontally again into mid next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1140 PM CDT Wed Sep 7 2016

Scattered showers and thunderstorms, along with periodic IFR
conditions due to low clouds and fog will continue to impact the
terminals until an upper level system and surface cold front move
out of the region Thursday morning. The very moist atmospheric
conditions will lead to very heavy downpours and potential for
rapid onset of fog and low ceilings outside the rain overnight.
The forecasts have the showers and thunderstorms waning from NW to
SE followed by an onset of IFR to possible VLIFR due to both fog
and low ceilings toward sunrise. Conditions should improve to VFR
by mid to late morning and remain VFR through the rest of
Thursday.

&&

.HYDROLOGY...
Issued at 341 PM CDT Wed Sep 7 2016

There is potential for more heavy rain later this week, especially
Friday and Friday night as remnants of Newton continue to stream
into the region. Renewed rises are likely on many area rivers,
with some points potentially going back above flood stage. Routed
water from the north, as well as some eventual local input, are
forecast to produce rises on the Mississippi of several feet
starting this weekend and increasing by early next week. Current
projections are for the rises to remain below action stage on the
Mississippi through the next 7 days.

Flash flooding will also be a factor as the ground continues to
saturate, with areas south of I80 becoming more prone by the end
of this week/Friday.

&&

.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 7 AM CDT Thursday for Benton-Cedar-
     Clinton-Des Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-
     Lee-Linn-Louisa-Muscatine-Scott-Van Buren-Washington.

IL...Flash Flood Watch until 7 AM CDT Thursday for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren-Whiteside.

MO...Flash Flood Watch until 7 AM CDT Thursday for Clark-Scotland.

&&

UPDATE...Ervin
SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...Sheets
HYDROLOGY...12
Hazardous weather outlook, Sep 7, 3:26 PM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED SEP 7 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-082030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
326 PM CDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT THAT WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL. IF THUNDERSTORMS MOVE
OVER THE SAME AREAS...LOCALIZED FLASH FLOODING IS POSSIBLE. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING FOR AREAS
ALONG AND NORTH OF A SIGOURNEY...IOWA TO ALEDO ILLINOIS LINE.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF THE MISSISSIPPI. WEST OF THE
MISSISSIPPI...THERE IS A MARGINAL RISK OF SEVERE STORMS.

IF SEVERE STORMS DO DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY AND FRIDAY NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS
POSSIBLE IN ASSOCIATION WITH A WARM FRONT AND EVENTUALLY A COLD
FRONT. THE GREATEST THREATS ARE VERY HEAVY RAINFALL RATES AND
LOCALIZED FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80.
THERE IS ALSO A MARGINAL RISK FOR SEVERE STORMS IN THE COUNTIES
ALONG AND SOUTH OF INTERSTATE 80.

DEPENDING ON HOW MUCH RAIN FALLS...SOME AREA RIVERS MAY
EXPERIENCE RAPID RISES AND A RENEWED THREAT FOR FLOODING FROM
TODAY INTO THE WEEKEND.

MONDAY INTO TUESDAY...THERE IS A CHANCE FOR THUNDERSTORMS ALONG
AND AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...FOR REPORTS OF
ISOLATED STRONG WIND GUSTS...FLASH FLOODING...AND HEAVY RAINFALL.

In the hours before

Local storm report, Sep 7, 8:48 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      BURLINGTON              40.81N 91.12W
09/07/2016                   DES MOINES         IA   NEWSPAPER

            BURLINGTON HAWK EYE SPORTS EDITOR TWITTER REPORT RELAYING
            SCANNER TRAFFIC OF 4 PEOPLE IN A CAR STUCK IN FLOOD
            WATERS. ALSO FLOODING NEAR THE BURLINGTON POLICE
            DEPARTMENT.

&&
Local storm report, Sep 7, 9:02 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
09/07/2016  M2.69 INCH       DES MOINES         IA   ASOS

            OFFICIAL RAINFALL TOTAL SO FAR TODAY. 1.90 INCHES IN THE
            PAST HOUR.

&&
Local storm report, Sep 7, 10:09 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
09/07/2016  M2.69 INCH       DES MOINES         IA   ASOS

            OFFICIAL RAINFALL TOTAL SO FAR TODAY. 1.90 INCHES IN THE
            PAST HOUR.

0840 PM     FLASH FLOOD      BURLINGTON              40.81N 91.12W
09/07/2016                   DES MOINES         IA   NEWSPAPER

            BURLINGTON HAWK EYE SPORTS EDITOR TWITTER REPORT RELAYING
            SCANNER TRAFFIC OF 4 PEOPLE IN A CAR STUCK IN FLOOD
            WATERS. ALSO FLOODING NEAR THE BURLINGTON POLICE
            DEPARTMENT.

0820 PM     FUNNEL CLOUD     2 N STRONGHURST         40.78N 90.90W
09/07/2016                   HENDERSON          IL   STORM CHASER

            CONE SHAPED FUNNEL HALFWAY TO GROUND. JUST NORTH OF
            STRONGHURST. HAS SINCE DISSIPATED VISUALLY.

&&
Local storm report, Sep 7, 11:44 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 PM CDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
09/07/2016  M1.60 INCH       CLARK              MO   TRAINED SPOTTER

            TOTAL FOR THE DAY.

&&

DLS
Special weather statement, Sep 8, 12:41 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1241 AM CDT THU SEP 8 2016

IAC011-031-045-095-097-103-105-113-139-163-080645-
CLINTON-JONES-JOHNSON-LINN-JACKSON-CEDAR-IOWA-MUSCATINE-BENTON-SCOTT-
1241 AM CDT THU SEP 8 2016

..THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS EAST CENTRAL
IOWA...

AT 1232 AM CDT...DOPPLER RADAR SHOWED AN AREA OF THUNDERSTORMS WITH
HEAVY RAINFALL MOVING ALONG THE HIGHWAY 30 CORRIDOR FROM MASHALLTOWN
THROUGH CEDAR RAPIDS TO MECHANICSVILLE. THESE STORMS WERE PRODUCING
RAINFALL RATES WELL OVER AN INCH PER HOUR AS THEY TRACKED TO THE
EAST AROUND 40 MPH.

THIS AREA HAS ALREADY RECEIVED WIDESPREAD 1 TO 2 INCHES OF RAIN
TODAY AND ADDITIONAL HEAVY RAINFALL MAY RESULT IN URBAN AND SMALL
STREAM FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF
EASTERN IOWA UNTIL 7 AM.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...ANAMOSA...VINTON...TIPTON...MARENGO...
WEST BRANCH...DURANT...MECHANICSVILLE...STANWOOD...MARION...
CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...MONTICELLO...
WEST LIBERTY...ROBINS...WILLIAMSBURG AND WILTON.

TORRENTIAL RAINFALL OCCURRING WITH THIS STORM MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4227 9229 4230 9074 4152 9070 4151 9230
TIME...MOT...LOC 0532Z 254DEG 37KT 4190 9179

SHEETS
Special weather statement, Sep 8, 1:25 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
125 AM CDT THU SEP 8 2016

ILC015-161-195-IAC045-163-080715-
ROCK ISLAND-CARROLL-WHITESIDE-CLINTON-SCOTT-
125 AM CDT THU SEP 8 2016

...A LINE OF VERY HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT
NORTHEASTERN ROCK ISLAND...SOUTH CENTRAL CARROLL...WESTERN
WHITESIDE...CLINTON AND NORTHEASTERN SCOTT COUNTIES UNTIL 215 AM
CDT...

AT 120 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ANDOVER TO NEAR LOW MOOR TO NEAR
LONG GROVE. MOVEMENT WAS EAST AT 30 MPH.

RAINFALL RATES APPROACHING 2 INCHES PER HOUR CAN BE EXPECTED FOR
LOCALIZED AREAS. AN OBSERVER IN LOWDEN REPORTED 1 INCH OF RAINFALL
IN JUST 15 MINUTES WITH THIS LINE OF STORMS.  ADDITIONALLY, WINDS
IN EXCESS OF 30 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...ELDRIDGE...DEWITT...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...GARDEN PLAIN...FAIRHAVEN...ALBANY...
PRINCETON...LONG GROVE...CORDOVA...LYNDON...GRAND MOUND...CHADWICK...
DELMAR...CHARLOTTE AND DONAHUE.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 34.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4203 8983 4164 8982 4164 9072 4202 9073
TIME...MOT...LOC 0620Z 273DEG 26KT 4202 9026 4185 9037 4174 9060

UTTECH

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:15 PM CDTSpecial Weather StatementDVNDes Moines, Lee60 min
Sep 7, 7:56 PM CDTSevere Thunderstorm WarningDVNDes Moines28 min
Sep 7, 8:01 PM CDTTornado WarningDVNDes Moines29 min
Sep 7, 8:36 PM CDTFlash Flood WarningDVNDes Moines6 hr
Sep 8, 12:41 AM CDTSpecial Weather StatementDVNBenton, Cedar, Iowa, Johnson, Jones, Linn64 min
Sep 8, 1:25 AM CDTSpecial Weather StatementDVNClinton, Scott50 min
Sep 8, 1:53 AM CDTSpecial Weather StatementDVNCedar, Johnson22 min
Sep 8, 2:20 AM CDTSpecial Weather StatementDVNCedar, Clinton, Johnson, Scott55 min
Sep 8, 6:33 AM CDTRiver Flood WarningDVNClinton, Scott68 hr

Nearby

Flash Flood Warnings in Iowa, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.